Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 45, NWS Marquette, MI

July 30, 2012Alger County, Luce County, Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2012, 5:33 PM EDT for Alger County, Luce County, Schoolcraft County, Michigan. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2012, 5:33 PM EDT (21:33 UTC)
Expired
Jul 30, 2012, 6:15 PM EDT
In force
42 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alger County, MI, Luce County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 133 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 5:40 PM EDTTSTM WND GST 59Grand Marais, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 2:28 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WUUS53 KMQT 302133
SVRMQT
MIC003-095-153-302215-
/O.NEW.KMQT.SV.W.0045.120730T2133Z-120730T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
533 PM EDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  LUCE COUNTY IN EASTERN UPPER MICHIGAN...
  NORTHEASTERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...

* UNTIL 615 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 27 MILES NORTHEAST OF GRAND
  MARAIS TO GRAND MARAIS TO 12 MILES NORTH OF SHINGLETON...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SENEY...GERMFASK...MCMILLAN...CUSINO LAKE...NAWAKWA LAKE...DEER
  PARK...SNYDER LAKE...PINE STUMP JUNCTION...CRISP POINT...PIKE
  LAKE...BETSY LAKE AND FOUR MILE CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4639 8544 4617 8600 4652 8654 4657 8645
      4659 8633 4669 8614 4667 8607 4670 8592
      4668 8551 4676 8530 4676 8523 4653 8523
TIME...MOT...LOC 2133Z 311DEG 26KT 4693 8556 4669 8593
          4651 8638
WIND...HAIL 60MPH 1.00IN

$$

MCB
1 follow-up statement
125 
WWUS53 KMQT 302159
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
559 PM EDT MON JUL 30 2012

MIC003-095-153-302215-
/O.CON.KMQT.SV.W.0045.000000T0000Z-120730T2215Z/
LUCE MI-SCHOOLCRAFT MI-ALGER MI-
559 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALGER...
NORTHEASTERN SCHOOLCRAFT AND LUCE COUNTIES UNTIL 615 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF LOWER
TAHQUAMENON FALLS TO 13 MILES SOUTHEAST OF GRAND MARAIS TO 13 MILES
WEST OF SENEY...MOVING SOUTHEAST AT 30 MPH.

A 59 MPH WIND GUST WAS ALREADY REPORTED AT GRAND MARAIS WITH THESE 
STORMS.

LOCATIONS IMPACTED INCLUDE...
  SENEY...GERMFASK...MCMILLAN...PINE STUMP JUNCTION...CRISP POINT...
  PIKE LAKE...BETSY LAKE AND FOUR MILE CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4639 8544 4617 8600 4652 8654 4657 8645
      4657 8633 4668 8612 4667 8607 4670 8592
      4668 8551 4676 8530 4676 8523 4653 8523
TIME...MOT...LOC 2158Z 311DEG 26KT 4681 8536 4657 8573
          4639 8618
WIND...HAIL 60MPH 1.00IN

$$

MCB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:19 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 30, 4:19 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
419 PM EDT MON JUL 30 2012

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 417 PM EDT MON JUL 30 2012

UPPER AIR PATTERN CONSISTS OF A 500 MB RIDGE IN THE SOUTHERN PLAINS
INTO THE CANADIAN ROCKIES WITH A TROUGH IN THE PACIFIC NW AND
TROUGHING IN THE ERN 1/3 OF THE U.S. THERE IS ALSO A SHORTWAVE
TROUGH AFFECTING THE UPPER GREAT LAKES WHICH WILL CONTINUE TO BRING
SCATTERED PCPN TO THE AREA INTO TONIGHT. THE SHORTWAVE WILL CONTINUE
TO HEAD EAST TONIGHT AND INTO THE LOWER GREAT LAKES FOR TUE.

NAM TAKES THE DEEPER MOISTURE AND THE 850-500 MB Q-VECTOR
CONVERGENCE AND MOVES IT OUT OF THE CWA TONIGHT. GFS DOES THE SAME
THING AS WELL. QUIET AND DRY WEATHER FOR TUESDAY. UNTIL
THEN...CONVECTION WILL MOVE OUT TONIGHT WITH THE COLD FRONT AND BE
REPLACED BY DRIER AIR. THERE WILL ALSO BE SOME PATCHY FOG AFTER
MIDNIGHT AS LOW LEVELS REMAIN MOIST. COULD EVEN BE SOME UPSLOPE FOG
AND LOW CLOUDS UPSTREAM FROM LAKE SUPERIOR AS NORTH WINDS MOVE
ACROSS THE LAKE AND THESE AREAS WILL BE THE LAST TO CLEAR OUT ON
TUESDAY. DID MAKE MAKE TOO MANY CHANGES TO THE GOING TEMPERATURES OR
THE FORECAST.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 417 PM EDT MON JUL 30 2012

MEDIUM RANGE GUIDANCE IS IN OVERALL GOOD AGREEMENT ON THE BIG
PICTURE OVER THE NEXT 7 DAYS. RIDGE CURRENTLY EXTENDING FROM THE SRN
PLAINS TO THE CANADIAN ROCKIES CONTINUES TO HOLD A PERSISTENT HOT
AIR MASS OVER THE PLAINS...ANCHORED UNDER AN ANTICYCLONE OVER NW TX.
DURING THE WEEK...THE RIDGE WILL GET SUPPRESSED BY SHORTWAVES
RUNNING ALONG THE VCNTY OF THE U.S./CANADIAN BORDER. THERE ARE SOME
INDICATIONS RIDGE WILL THEN REAMPLIFY EARLY NEXT WEEK. ONE OF THE
MORE DEFINED SHORTWAVES WILL PASS THRU THE UPPER LAKES IN THE
MIDWEEK TIME FRAME. A STRONGER WAVE...POSSIBLY A CLOSED MIDLEVEL
LOW...WILL ARRIVE THIS WEEKEND. THESE TWO WAVES WILL OFFER THE MAIN
PCPN CHANCES OVER THE NEXT 7 DAYS. THERE WILL BE A THREAT OF SVR
STORMS IF SUFFICIENT INSTABILITY IS PRESENT WITH EITHER WAVE SINCE
FCST AREA WILL FALL UNDER OR NEAR STRONGER WESTERLY FLOW ALOFT.
WITH 2 MAIN SHORTWAVES AFFECTING THE AREA...TEMPS WILL SHOW SOME
VARIATION AS THERMAL RIDGE EXTENDING FROM THE PLAINS HOT AIR MASS
NOSES INTO THE UPPER LAKES AHEAD OF EACH WAVE...FOLLOWED BY A DAY OR
TWO OF MODEST COOLING IN THE WAKE OF EACH SYSTEM. OVERALL...TEMPS
WILL END UP ABOVE NORMAL FOR THIS 7 DAY PERIOD.

BEGINNING TUE NIGHT...SFC HIGH PRES WILL BE SHIFTING ACROSS THE
UPPER LAKES REGION. AS THE HIGH SLIPS TO THE SE OVERNIGHT...
DEVELOPING WAA REGIME COULD POSE A RISK OF LATE NIGHT SHRA/TSRA OVER
THE NW FCST AREA. SINCE THE NOSE OF THE WAA IS DIRECTED MOSTLY NW OF
LAKE SUPERIOR...WILL OPT FOR A DRY NIGHT ACROSS THE BOARD. WILL BE A
COMFORTABLE NIGHT WITH MINS IN THE 50S...EXCEPT LWR 60S NEAR LAKE
SUPERIOR.

WITH SHORTWAVE/HEIGHT FALLS AND ASSOCIATED SFC COLD FRONT MOVING
ACROSS THE UPPER LAKES WED/THU...CHANCE POPS FOR SHRA/TSRA ARE
WARRANTED. RECENT CONSENSUS TIMING SUGGESTS BEST CHC OF PCPN WILL BE
WED NIGHT WHICH IS NOT THE BEST TIME TO TAKE ADVANTAGE OF DIURNAL
MAX INSTABILITY. OF COURSE...WITH SYSTEM THIS FAR OUT IN MODEL
RUNS...COULD EASILY SEE TIMING SHIFT ENOUGH TO PROVIDE AN INCREASED
SVR POTENTIAL. THERMAL RIDGE PUSHING TOWARD THE UPPER LAKES AHEAD OF
THE WAVE WILL RESULT IN TEMPS RISING WELL INTO THE 80S TO POSSIBLY
LWR 90S AWAY FROM ANY LOCAL COOLING NEAR THE LAKES...WHICH SHOULD BE
CONFINED MOSTLY TO LAKE MICHIGAN. COLD FRONT CROSSING THE AREA EARLY
THU WILL MAKE FOR A TEMP TRANSITION DAY. WILL BE COOLER NW AND N
WHILE THE SCNTRL MAY STILL SEE TEMPS WELL INTO THE 80S.

SHOULD BE ABLE TO SNEAK IN A COOLER/MORE COMFORTABLE DAY FRI AS SFC
HIGH PRES NOSES S INTO THE UPPER LAKES BEHIND THE SHORTWAVE. HINTS
OF A WEAK SHORTWAVE PRECEEDING THE STRONGER SYSTEM APPROACHING FOR
THE WEEKEND MAKES A DRY FCST LESS CERTAIN FOR FRI. HOWEVER...SINCE
THE LOW/MID LEVELS SHOULD HAVE DRIED OUT IN THE WAKE OF THE COLD
FRONT PASSAGE ON THU...WILL OPT FOR A DRY DAY. TEMPS FRI SHOULD TOP
IN THE LWR/MID 70S NEAR LAKE SUPERIOR TO AROUND 80/LWR 80S SOUTH.

FAIRLY POTENT LOOKING SYSTEM ARRIVES OVER THE WEEKEND. WITH TIMING
FLUCTUATIONS...POTENTIALLY SIGNIFICANT...EXPECTED THIS FAR INTO
MODEL RUNS...DIFFICULT TO PIN DOWN PERIOD FOR HIGHEST POPS...THOUGH
IT CURRENTLY APPEARS SAT HAS BEST SHOT OF PCPN. FOR NOW...NOTHING
HIGHER THAN CHC POPS WILL BE UTILIZED. GIVEN STRENGTH OF THE MID
LEVEL SYSTEM...SHOULD BE A DECENT SHOT OF SVR STORMS IF THERE IS
SUFFICIENT INSTABILITY. TEMPS SHOULD REBOUND WELL INTO THE 80S AGAIN
SAT...POSSIBLY HIGHER...DEPENDING ON CLOUD COVER...THEN COOLER SUN
(MOSTLY 70S). COULD BE SOME CONVECTION SUN AS MIDLEVEL TROF PASSES
OVERHEAD.

THIS FCST CYCLE WILL ROUND OUT WITH A DRY DAY MON AS SFC HIGH PRES
RIDGE PASSES ACROSS THE AREA BEHIND THE WEEKEND SYSTEM. TEMPS WILL
RETURN TO AROUND 80/LWR 80S...LOCALLY COOLER ALONG THE LAKES.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 112 PM EDT MON JUL 30 2012

TOUGH FORECAST FOR THIS AFTERNOON WITH CONFIDENCE LOW IN HOW THE
CONVECTION WILL PLAY OUT THIS AFTERNOON AS A COLD FRONT MOVES
THROUGH. A DISTURBANCE AND ATTENDANT COLD FRONT WITH MOIST UNSTABLE
AIRMASS AT TIME OF PEAK DAYTIME HEATING WILL REDEVELOP SOME SHRA/TS
THIS AFTN AT SAW. SUSPECT THIS ACTIVITY WILL IMPACT MAINLY SAW AS
DRIER AIR WL BE MAKING ITS WAY INTO WRN UPR MI BY THE TIME PEAK
HEATING COMMENCES. SO INCLUDED SPECIFIC MENTION OF TS ONLY AT SAW.
FOLLOWING THE COLD FROPA...FAIRLY HUMID LLVL AIR WL LINGER. SO WITH
UPSLOPE NNW WIND DVLPG BEHIND THE FROPA...EXPECT LO CLDS/FOG/IFR
CONDITIONS AT ALL 3 SITES PER VARIOUS MOS FCST PRODUCTS TONIGHT. THE
LOW CLOUDS AND FOG WILL BURN OFF TUE MORNING AND CONDITIONS WILL
RETURN TO VFR.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 417 PM EDT MON JUL 30 2012

WINDS UP TO 20 KNOTS WILL CONTINUE TONIGHT INTO TUESDAY MORNING
BEHIND A COLD FRONT THAT WILL CONTINUE TO MOVE THROUGH LAKE SUPERIOR
TONIGHT. BEHIND THE COLD FRONT...WINDS WILL SHIFT TO THE NNW AS HIGH
PRESSURE SETS IN. WITH WATER TEMPERATURES VERY WARM...THE WIND WILL
GET TO THE SFC OF THE WATER AND ALLOW FOR CHOPPY WAVES TO DEVELOP
TONIGHT INTO TUESDAY ON THE GREAT LAKES. WINDS GET UP TO 20 KNOTS
AGAIN WED INTO THURSDAY AND COULD GET CHOPPY AGAIN THEN.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...07
LONG TERM...ROLFSON
AVIATION...07
MARINE...07
Hazardous weather outlook, Jul 30, 4:00 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT MON JUL 30 2012

MIZ001>007-009>014-084-085-311200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
400 PM EDT MON JUL 30 2012 /300 PM CDT MON JUL 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS CENTRAL UPPER
MICHIGAN. SOME OF THE STORMS COULD PRODUCE PENNY SIZED HAIL AND WIND
GUSTS UP TO 58 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING AND AGAIN FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG WINDS
OR HAIL.

LSZ162-240>251-263>267-311200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
400 PM EDT MON JUL 30 2012 /300 PM CDT MON JUL 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN LAKE SUPERIOR TONIGHT. THE
STRONGEST STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 35
KNOTS DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ACROSS LAKE SUPERIOR WEDNESDAY THROUGH
THURSDAY...AND AGAIN FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG
WINDS OR HAIL.

LMZ221-248-250-311200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
400 PM EDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. THE STRONGEST STORMS COULD
PRODUCE PENNY SIZED HAIL AND WIND GUSTS UP TO 50 KNOTS DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT ANY REPORTS OF STRONG
WINDS OR HAIL.

07

In the hours before

Special weather statement, Jul 30, 5:00 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
500 PM EDT MON JUL 30 2012

MIZ005-011>013-302145-
DELTA-DICKINSON-MARQUETTE-MENOMINEE-
400 PM CDT MON JUL 30 2012

...SIGNIFICANT WEATHER ALERT FOR DELTA...DICKINSON...MARQUETTE AND
MENOMINEE COUNTIES UNTIL 445 PM CDT/545 PM EDT/...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FOSTER CITY...OR 19 MILES NORTHEAST OF IRON
MOUNTAIN.  THIS STORM WAS MOVING EAST AT 35 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HARDWOOD...
  ARNOLD...
  WATSON...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD
Special weather statement, Jul 30, 5:07 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
507 PM EDT MON JUL 30 2012

MIZ006-302145-
ALGER-
507 PM EDT MON JUL 30 2012

...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 545 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTHEAST OF MUNISING.  THIS STORM WAS
MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  KINGSTON LAKE...
  AU SABLE POINT...
  GRAND MARAIS...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RJT

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:41 PM EDTSevere Thunderstorm WarningMQTAlger, Marquette49 min
Jul 30, 6:10 AM EDTSpecial Marine WarningMQT95 min
Jul 30, 10:48 AM EDTSmall Craft AdvisoryMQT14 hr
Jul 30, 5:02 PM EDTSpecial Marine WarningMQT88 min
Jul 30, 5:23 PM EDTSevere Thunderstorm WarningMQTDelta, Menominee51 min
Jul 30, 5:38 PM EDTSevere Thunderstorm WarningMQTDelta, Marquette45 min
Jul 30, 6:09 PM EDTSpecial Marine WarningMQT29 min
Jul 30, 6:18 PM EDTSevere Thunderstorm WarningMQTAlger, Luce, Schoolcraft47 min
Jul 30, 6:26 PM EDTSevere Thunderstorm WarningMQTDelta44 min
Jul 30, 6:32 PM EDTSpecial Marine WarningMQT58 min
Jul 30, 6:49 PM EDTSevere Thunderstorm WarningMQTMenominee26 min
Jul 30, 6:57 PM EDTSpecial Marine WarningMQT36 min
Jul 30, 7:06 PM EDTSpecial Marine WarningMQT24 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.